What to do if you think you’re having side effects from Doxycycline
How to recognise side effects – most side effects from Doxycycline normally come on very quickly (that is, no more than a few hours after you’ve taken the medicine). If you experience any of the symptoms listed above soon after you take Doxycycline, you may be experiencing a side effect or an allergic reaction to the medicine.
What to do – if you think you are having side effects from Doxycycline, the quickest way to resolve this is to go to your local chemist to speak to the pharmacist on duty. They will be able to advise you on the most appropriate treatment. This might be:
- Stopping your course of medication
- Suggesting an alternative medication
- Taking an antihistamine to ease symptoms of a mild allergic reaction
- Advice to make an appointment with a doctor
Emergency action – if your symptoms are serious or extremely bothersome, you can make an appointment to see your doctor. If you think you are experiencing the symptoms of a severe allergic reaction listed above, you should go to your nearest Accident & Emergency department or call 999 immediately. Make sure that you are not on your own at any time and do not drive yourself.
Should I stop taking Doxycycline? – do not stop your course of treatment without the advice of a pharmacist or a doctor. The treatment could fail, and the bacteria causing the condition that you are being treated for may become resistant to Doxycycline.